I have read through all the questions and all though there have been on or two that are similar I thought I would put my thoughts down anyway.
I was on the pill for 7 years. Last September I stopped taking it. My cycles were 33, 31, 33. I then got blood test to check everything was going along ok and wanted to ensure I was doing everything I could to fall pregnant. I also began taking BlackMores Conceive Well tablets. The blood test showed up some abnormal results and my doctor felt I had PCOS, and for the past three weeks I have been taking Metformin for it.
My period was due Jan 20th (for 33 cycle). It didn't arrive. I started getting sore breasts, tiredness and a queasy feeling in stomach (slightly different to period pain). I tested each day till the 25th but the pregnancy results were negative. Then I got my period on the 25th with really bad period pain, and cramping on both sides and all other symptoms gone.
I also used the ovulation urine tests to test when ovulating and have found that it is irregular like my period.
My Questions are:
Do you think the metformin could have made my period late? If no then what did?
And if I'm having irregular periods and or ovulation is it going to take me longer to conceive?
And how do you know if it was just a late period or a VERY early miscarriage?
There is no way to know for sure if you had a very early miscarriage, as you did not have a positive pregnancy test. Even with a positive test, until we see a gestational sac that has successfully implanted, it may have been a chemical pregnancy, not one that could have been viable.
I don't think that the Metformin made your period late; it is more likely the PCOS. As long as you are having intercourse about 2-3 times in the week before you ovulate, and then again when you do ovulate, you are giving yourself the best possible chance for a healthy conception.
Metformin is a wonderful drug for many women with PCOS, both in that it helps you to lose weight and it can help with conception. Good luck!
--Cynthia, CNM. PhD.